Louisiana, 2005Lightning Strike in Louisiana, August 1, 2005
August 1, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 1, 1:00 PM CST, 5 hours earlier.
Area forecast discussion, Aug 1, 1:00 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON AUG 1 2005
.DISCUSSION...
UPPER RIDGE OVER CENTRAL PLAINS WEST OF MISSOURI EXPECTED TO EXPAND
EAST ACROSS CENTRAL CONUS WEDNESDAY. WEAK LOW PRESSURE TROUGH
REMAINS STAGNATED OVER EAST COAST AND SOUTH GULF COAST STATES.
NO SIGNIFICANT CHANGES IN STORE FOR AREA UNTIL SATURDAY WHEN THE
RIDGE BUILD SOUTH OVER EAST TX AND WEST LA. SOUTHEAST LA AND SOUTH
MS WILL CONTINUE TO EXPERIENCE AFTERNOON AND EARLY EVENING
THUNDERSTORMS EACH DAY. TROPICAL MARINE ENVIRONMENT WILL SUPPORT
SCATTERED CONVECTION OVER THE COASTAL WATERS DURING THE LATE NIGHT
AND EARLY MORNING HOURS. NOT MUCH IN THE TROPICS. TROPICAL WAVE OVER
EASTERN CARIBBEAN NEAR 65W UNDER A WEAK RIDGE FOR NOW SHOULD
CONTINUE MOVING WEST INTO HONDURAS/BELIZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 90 73 89 / 20 50 10 50
BTR 72 92 73 91 / 10 50 10 50
MSY 77 92 77 90 / 20 50 20 50
GPT 75 89 75 88 / 20 50 20 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 1, 9:30 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON AUG 01 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON AUG 01 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS WILL
SLOWLY DISSIPATE THIS AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING.
THUNDERSTORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS OF 2 TO 3
INCHES WITH SOME FLOODING OF STREETS...SMALL STREAMS...AND LOW LYING
AREAS. OTHERWISE...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
PERIOD...HOWEVER ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:08 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CDT MON AUG 1 2005
MSZ077-012100-
PEARL RIVER-
308 PM CDT MON AUG 1 2005
...STRONG THUNDERSTORMS AFFECTING AREAS OF PEARL RIVER COUNTY...
STRONG THUNDERSTORMS OVER SOUTHERN PEARL RIVER COUNTY FROM PICAYUNE
NORTH TO MCNEIL WILL MOVE VERY LITTLE AND PRODUCE HEAVY DOWNPOURS
OF RAIN...FREQUENT LIGHTNING...AND POSSIBLY GUSTY WINDS THROUGH
4 PM CDT. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS OR POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
Special weather statement, Aug 1, 2:46 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT MON AUG 1 2005
MSZ080-081-012130-
HANCOCK-HARRISON-
346 PM CDT MON AUG 1 2005
...STRONG THUNDERSTORMS AFFECTING AREAS OF HARRISON AND HANCOCK
COUNTIES...
STRONG THUNDERSTORMS WILL AFFECT COASTAL AREAS OF HARRISON COUNTY
FROM GULFPORT TO LONG BEACH AS WELL AS AREAS OF NORTHWEST
HARRISON COUNTY AROUND LIZANA THROUGH 430 PM. OTHER THUNDERSTORMS
WILL AFFECT AREAS OF HANCOCK COUNTY NEAR SANTA ROSA AND NORTHWEST
OF KILN THROUGH THE SAME TIME PERIOD. THESE THUNDERSTORMS WILL
PRODUCE HEAVY DOWNPOURS OF RAIN...FREQUENT LIGHTNING...AND POSSIBLY
GUSTY WINDS. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL
BE POSSIBLE WITH THESE STORMS.
Special weather statement, Aug 1, 5:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT MON AUG 1 2005
LAZ049-057-020030-
ASCENSION-ST JAMES-
650 PM CDT MON AUG 1 2005
...STRONG THUNDERSTORMS AFFECTING AREAS OF ASCENSION AND ST JAMES
PARISHES...
STRONG THUNDERSTORMS WILL IMPACT AREAS OF ASCENSION AND ST JAMES
PARISHES BETWEEN GONZALES AND LUTCHER THROUGH 730 PM. THESE STORMS
WILL PRODUCE HEAVY DOWNPOURS OF RAIN...FREQUENT LIGHTNING...AND
POSSIBLY GUSTY WINDS. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING
AREAS WILL BE POSSIBLE WITH THESE STORMS.
Lightning, East Baton Rouge
- When
- August 1, 6:00 PM CST
- Where
- East Baton Rouge County, 3 mi NE of Baton Rouge
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
A lightning strike caused a fire that severely damaged a house in Central.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, August 1 to 31, 2005$60 million · 21 events
- Drought in Iowa, August 1 to 31, 2005$43 million · 20 events
- Drought in Illinois, August 1 to 31, 2005$48 million · 13 events
- Drought in Missouri, August 1 to 31, 2005$12 million · 2 events
- Tornado and Hail in New York, August 1, 2005$330,000 · F1 · 11 events
- Lightning Strike in New Hampshire, August 1, 2005$150,000 · 1 event
- Lightning Strike in North Carolina, August 1, 2005$150,000 · 1 event
- Damaging Winds in Vermont, August 1, 2005$110,000 · 70 kt wind · 2 events
- Flash Flood in Arizona, August 1, 2005$100,000 · 1 event
- Damaging Wind and Lightning Strikes in Massachusetts, August 1 to 2, 2005$45,000 · 50 kt wind · 4 events
- Lightning Strike in North Carolina, August 1, 2005$50,000 · 1 event
- Damaging Wind in Vermont, August 1, 2005$50,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475543.